Aa
A
A
Close
Avatar universal
itching all over, no rash and has heart disease
have constant itching all over, but no rash is visible, antihistamines are not working and recently had pace maker put in. Also have tried several anti-itch creams. Was told that its just dry skin and to use lotions. Nothing is helping with it and is effecting sleep. Currently blood pressure is low, pulse is still low also. Can I be steered in the right area to ask my doctors the right questions and treatment
Cancel
2 Answers
Page 1 of 1
563773 tn?1374250139
Hello,

Itchy skin that isn't accompanied by other obvious skin changes, such as a rash, is most often caused by dry skin (xerosis). Dry skin usually results from hot or cold weather with low humidity levels, long-term use of air conditioning or central heating, and washing or bathing too much.

Other conditions cause itchy skin as well. Skin conditions like psoriasis,dermatitis, internal diseases like liver and kidney disorders,diabetes, iron deficiency anemia, irritation and allergic reactions to chemicals,wool,soaps,cosmetics and certain foods  can cause itchy skin.

You can apply an anti-itch cream or lotion to the affected area. Oral antihistamine, such as Benadryl can also be used. You should take a comfortably cool bath and wear smooth-textured cotton clothing. Covering the affected area with bandages and dressings can help protect the skin and prevent scratching. You should choose mild soaps without dyes or perfumes and use a mild, unscented laundry detergent when washing clothes, towels and bedding.

Pls take a second opinion from a dermatologist if the symptoms persist. He/She will start with the specific medications. If an internal disease is found, whether it's kidney disease, iron deficiency or a thyroid problem, treating that disease often relieves the itch.Lastly,Phototherapy can also be tried.

Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I started using medication due to high level of acid in stomach /reflux.. that caused my left lung and left side of my heart to fail.  The medication was fine the first month and then I  started having severe pain in my left side .. "liver area" which the liver started swelling..  The liver pain stopped 3 days ago, but then I started having a uncontrollable itch  on my feet, spreading to my body hands arms and even my head, it has spiraled so much that I have tried everything to relieve the itching that is so unbearable.  
Today I found out that the liver  is causing the itching and will receive in minutes from now my medication and to see if it will work or go back to my physician to assist in this problem.  My skin started bleeding from all the scratching, now using a brush to scratch and not my fingers..  
It is awful and I sympathize with the people that has had this problem and could not find out what the problems were.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Raleigh, NC
209987 tn?1451939065
Blank
AB
Avatar universal
Blank
Oslo, Norway